Advanced Search
Article Contents
Article Contents

Integrable Euler top and nonholonomic Chaplygin ball

Abstract Related Papers Cited by
  • We discuss the Poisson structures, Lax matrices, $r$-matrices, bi-hamiltonian structures, the variables of separation and other attributes of the modern theory of dynamical systems in application to the integrable Euler top and to the nonholonomic Chaplygin ball.
    Mathematics Subject Classification: Primary: 34D20; Secondary: 70E40, 37J35.


    \begin{equation} \\ \end{equation}
  • [1]

    R. Abraham and J. E. Marsden, "Foundations of Mechanics," Second edition, revised and enlarged, With the assistance of Tudor Raţiu and Richard Cushman, Benjamin/Cummings Publishing Co., Inc., Advanced Book Program, Reading, Mass., 1978.


    M. Audin, "Spinning Tops. A Course on Integrable Systems," Cambridge Studies in Advanced Mathematics, 51, Cambridge University Press, Cambridge, 1996.


    O. Babelon and C.-M. Viallet, Hamiltonian structures and Lax equations, Phys. Lett. B, 237 (1990), 411-416.doi: 10.1016/0370-2693(90)91198-K.


    O. I. Bogoyavlenskiĭ , Integrable cases of rigid-body dynamics and integrable systems on the spheres $S^n$, Izv. Akad. Nauk SSSR Ser. Mat., 49 (1985), 899-915, 1119.


    A. V. Bolsinov and B. Jovanović, Noncommutative integrability, moment map and geodesic flows, Ann. Glob. Anal. and Geom., 23 (2003), 305-322.doi: 10.1023/A:1023023300665.


    A. V. Borisov and I. S. Mamaev, Chaplygin's ball rolling problem is Hamiltonian, Math. Notes, 70 (2001), 720-723.doi: 10.1023/A:1012995330780.


    A. V. Borisov and I. S. Mamaev, "Dynamics of a Rigid Body. Hamiltonian Methods, Integrability, Chaos," Second edition, Institut Komp'yuternykh Issledovaniĭ, Izhevsk, 2005.


    A. V. Borisov and I. S. Mamaev, Conservation laws, hierarchy of dynamics and explicit integration of nonholonomic systems, Reg. Chaotic Dyn., 13 (2008), 443-490.doi: 10.1134/S1560354708050079.


    A. V. Borisov, Yu. N. Fedorov and I. S. Mamaev, Chaplygin ball over a fixed sphere: An explicit integration, Reg. Chaotic Dyn., 13 (2008), 557-571.doi: 10.1134/S1560354708060063.


    S. A. Chaplygin, "On a Motion of a Heavy Body of Revolution on a Horizontal Plane," Translated from "Collected works. Vol. I. Theoretical Mechanics. Mathematics," 51-57, Gos. Izd. Tekhn.-Teoret. Lit., Moscow, 1948, and Regul. Chaotic Dyn., 7 (2002), 119-130.doi: 10.1070/RD2002v007n02ABEH000199.


    S. A. Chaplygin, On a ball's rolling on a horizontal plane, Regul. Chaotic Dyn., 7 (2002), 131-148.doi: 10.1070/RD2002v007n02ABEH000200.


    J. J. DuistermaatChaplygin’s sphere, preprint, arXiv:math/0409019.


    K. Ehlers, J. Koiller, R. Montgomery and P. M. Rios, Nonholonomic systems via moving frames: Cartan equivalence and Chaplygin Hamiltonization, in "The Breath of Symplectic and Poisson Geometry," Progress in Mathematics, 232, Birkhäuser Boston, Boston, MA, (2005), 75-120.


    J. C. Eilbeck, V. Z. Énol'skiĭ , V. B. Kuznetsov and A. V. Tsiganov, Linear r-matrix algebra for classical separable systems, J. Phys. A, 27 (1994), 567-578.doi: 10.1088/0305-4470/27/2/038.


    G. Falqui and M. Pedroni, Separation of variables for bi-Hamiltonian systems, Math. Phys. Anal. Geom., 6 (2003), 139-179.doi: 10.1023/A:1024080315471.


    F. Fassò, The Euler-Poinsot top: A non-commutatively integrable system without global action-angle coordinates, Zeitschrift für Angewandte Mathematik und Physik, 47 (1996), 953-976.doi: 10.1007/BF00920045.


    Yu. N. Fedorov, Integration of a generalized problem on the rolling of a Chaplygin ball, in "Geometry, Differential Equations and Mechanics" (Moscow, 1985), Moskov. Gos. Univ., Mekh.-Mat. Fak., Moscow, (1986), 151-155.


    C. G. J. Jacobi, Vorlesungen über Dynamik, in "Jacobi's Lectures on Dynamics," given in Königsberg, 1842-1843, published by A. Clebsch, Georg Reimer, Berlin, 1866.


    B. Jovanovic, Hamiltonization and integrability of the Chaplygin sphere in $R^n$, J. of Nonlinear Science, 20 (2010), 569-593.


    E. G. Gallop, On the rise of a spinning top, Trans. Cambridge Phil. Society, 19 (1904), 356-373.


    S. Hochgerner, Chaplygin systems associated to Cartan decompositions of semi-simple Lie groups, Diff. Geom. Appl., 28 (2010), 436-453.doi: 10.1016/j.difgeo.2010.04.003.


    E. G. Kalnins, "Separation of Variables for Riemannian Spaces of Constant Curvature," Pitman Monographs and Surveys in Pure and Applied Mathematics, 28, Longman Scientific & Technical, Harlow, John Wiley & Sons, Inc., New York, 1986.


    I. V. Komarov and A. V.Tsiganov, On a trajectory isomorphism of the Kowalevski gyrostat and the Clebsch problem, Journal of Physics A, 38 (2005), 2917-2927.doi: 10.1088/0305-4470/38/13/007.


    J.-L. KoszulCrochet de Schouten-Nijenhuis et cohomologie, Astérisque, 1985, 257-271.


    V. V. Kozlov, Realization of nonintegrable constraints in classical mechanics, Dokl. Akad. Nauk SSSR, 272 (1983), 550-554.


    V. V. Kozlov, On the integration theory of equations of nonholonomic mechanics, Adv. in Mech., 8 (1985), 85-107.


    T. E. Kouloukas and V. G. Papageorgiou, Poisson Yang-Baxter maps with binomial Lax matrices, J. Math. Phys., 52 (2011), 073502 (18 pages).


    V. B. Kuznetsov, Quadrics on real Riemannian spaces of constant curvature: Separation of variables and connection with Gaudin magnet, J. Math. Phys., 33 (1992), 3240-3254.doi: 10.1063/1.529542.


    A. Lichnerowicz, Les variétés de Poisson et leurs algèbres de Lie associées, J. Diff. Geom., 12 (1977), 253-300.


    W. Macke, "Mechanik der Teilchen, Systeme und Kontinua: Ein Lehrbuch der theoretischen Physik," Akademische Verlagsgesellschaft Geest & Portig K.-G., Leipzig, 1962.


    A. P. Markeev, Integrability of a problem on rolling of ball with multiply connected cavity filled by ideal liquid, Izv. Akad. Nauk SSSR, Mekh. Tverd. Tela, 21 (1986), 64-65.


    C. Morosi and L. Pizzocchero, On the Euler equation: Bi-Hamiltonian structure and integrals in involution, Lett. Math. Phys., 37 (1996), 117-135.doi: 10.1007/BF00416015.


    T. Ohsawa, O. E. Fernandez, A. M. Bloch and D. V. Zenkov, Nonholonomic Hamilton-Jacobi theory via Chaplygin Hamiltonization, J. Geometry and Physics, 61 (2011), 1263-1291.doi: 10.1016/j.geomphys.2011.02.015.


    A. G. Reyman and M. A. Semenov-Tian-Shansky, Group-theoretical methods in the theory of finite-dimensional integrable systems, in "Current Problems in Mathematics. Fundamental Directions," Vol. 16, (Russian), Dynamical systems, 7, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1987.


    D. Schneider, Non-holonomic Euler-Poincaré equations and stability in Chaplygin's sphere, Dyn. Syst., 17 (2002), 87-130.doi: 10.1080/02681110110112852.


    J. L. Synge, "Classical Dynamics," 1960 Handbuch der Physik, Bd. III/1, 1-225, Springer, Berlin, 1960.


    A. V. Tsiganov, The Stäckel systems and algebraic curves, J. Math. Phys., 40 (1999), 279-298.doi: 10.1063/1.532789.


    A. V. Tsiganov, Duality between integrable Stäckel systems, J. Phys. A, 32 (1999), 7965-7982.doi: 10.1088/0305-4470/32/45/311.


    A. V. Tsiganov, The Maupertuis principle and canonical transformations of the extended phase space, J. Nonlinear Math. Phys., 8 (2001), 157-182.doi: 10.2991/jnmp.2001.8.1.12.


    A. V. Tsiganov, On the Steklov-Lyapunov case of the rigid body motion, Regular and Chaotic Dynamics, 9 (2004), 77-89.doi: 10.1070/RD2004v009n02ABEH000267.


    A. V. Tsiganov, Toda chains in the Jacobi method, Teor. Math. Phys., 139 (2004), 636-653.doi: 10.1023/B:TAMP.0000026181.79622.af.


    A. V. Tsiganov, A family of the Poisson brackets compatible with the Sklyanin bracket, J. Phys. A, 40 (2007), 4803-4816.doi: 10.1088/1751-8113/40/18/008.


    A. V. Tsiganov, On bi-hamiltonian geometry of the Lagrange top, J. Phys. A, 41 (2008), 315212, 12 pp.


    A. V. Tsiganov, New variables of separation for particular case of the Kowalevski top, Regular and Chaotic Dynamics, 15 (2010), 659-669.doi: 10.1134/S156035471006002X.


    A. V. Tsiganov, On natural Poisson bivectors on the sphere, J. Phys. A, 44 (2011), 105203, 15 pp.


    A. V. Tsiganov, On deformations of the canonical Poisson bracket for the nonholonomic Chaplygin and the Borisov–Mamaev–Fedorov systems on zero-level of the area integral I, Rus. J. Nonlin. Dynamics, 7 (2011), 577-599.


    I. Vaisman, "Lectures on the Geometry of Poisson Manifolds," Progress in Mathematics, 118, Birkhäuser Verlag, Basel, 1994.


    A. Weinstein, The modular automorphism group of a Poisson manifold, J. Geom. Phys., 23 (1997), 379-394.doi: 10.1016/S0393-0440(97)80011-3.


    S. Wojciechowski, Integrable one-particle potentials related to the Neumann systems and the Jacobi problem of geodesic motion on an ellipsoid, Phys. Lett. A, 107 (1985), 106-111.doi: 10.1016/0375-9601(85)90725-X.

  • 加载中

Article Metrics

HTML views() PDF downloads(335) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint